MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure for middle cerebral artery mca stenosis, when the subject guidewire was used, the physician found it uncontrollable.Angiography revealed that the tip of the subject guidewire had fractured.The proximal segment of the guidewire was then withdrawn for retrieval, while attempts to remove the fractured distal segment using a snare were unsuccessful, leaving it inside the patient's body.The physician did not take further action regarding the retained fragment and subsequently completed the procedure using another guidewire.No further information is available.
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.H3 device evaluated by mfg ¿ updated.B5 executive summary - updated.F10/h6 health impact code grid - health effect - impact code - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the distal end of the guidewire had been fractured.The fracture point exhibited a fracture to the nitinol tubing with evidence of torque forces; the core wire was fractured with bending noted to the fracture point.Approx.19cm of the guidewire had been fractured and not returned.Unable to perform functional testing as the device was fractured.The reported guidewire fracture and un-retrieved device fragments were confirmed during the analysis.The device failed to meet specification when received, based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.This complaint was reported for nv - guidewire distal tip broken/fractured during use and nv - un-retrieved device fragments.It was reported that during the procedure, a synchro 0.014 300 guidewire was prepared for use.However, the physician found it uncontrollable.Angiography revealed that the tip of the guidewire had fractured.The proximal segment of the guidewire was then withdrawn for retrieval, while attempts to remove the fractured distal segment using a snare were unsuccessful, leaving it inside the patient's body.As per the additional information, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The wire was torqued to overcome the resistance, force was used to overcome resistance, and the vessel had 95% stenosis.The issue was noted when manipulating the product, the operator found the guidewire was broken.The physician tried to use synchro to go through the middle cerebral artery mca stenosis but at that time he found the handling was different with the image under x-ray, so he confirmed the guidewire fracture under x-ray.Tried to take the fractured tip out but failed.The guidewire was returned, and it was confirmed that approximately 19cm of the distal end of the guidewire had been fractured and not returned.It was reported that the guidewire was advanced and torqued against resistance, which can cause fractures to the guidewire.There was a high percentage of stenosis at the target site which is likely to have caused difficulties to advance and manipulate the guidewire causing the subsequent guidewire fracture.An assignable cause of procedural factors will be assigned to the reported guidewire distal tip broken/fractured during use and un-retrieved device fragments and to the analyzed guidewire broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during the procedure for middle cerebral artery mca stenosis, when the subject guidewire was used, the physician found it uncontrollable.Angiography revealed that the tip of the subject guidewire had fractured.The proximal segment of the guidewire was then withdrawn for retrieval, while attempts to remove the fractured distal segment using a snare were unsuccessful, leaving it inside the patient's body.The physician did not take further action regarding the retained fragment and subsequently completed the procedure using another guidewire.No further information is available.Additional information received on 14-oct-2025 stated that the patient has been discharged from the hospital and is now taking anticoagulant medication at home.

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23300892
Report Number3012931345-2025-00169
Device Sequence Number18648890
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public(01)07613252186946(17)251010(10)0000569995
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Catalogue NumberM00313310
Device Lot Number0000569995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale